Lately I have been really concerned with the amount of hair I am loosing. Perhaps the better word for it is ‘shedding’, with my bed, pillows, bathroom floor, shower, sink, clothes, etc., all littered with my hair. Ironically, it feels like I am competing with my dogs regarding who will shed more! Who knew that I, who bravely handled the worse part of my disease progression, would be so challenged with this aspect.
Truthfully, the thinning of the hair to the extent you can see the scalp in many places is very demoralizing, worry-some and very difficult to deal with. I have to shampoo daily plus learn new ways to part or style hair to ensure they remain fluffy, minimize thin spots and combat sebum that flatten the hair and make these areas visible. Dry shampoo and root touchup sprays have become my best friends!
Also, I don’t remember my oncologist, pharmacist or my online research highlighting that hair loss was a potential side effect of Letrozole. Therefore, this amount of hair loss has indeed been quite a surprise! Although my recent email exchange where he shared ‘hair loss / thinning is a side effect of any hormone blockade medication. There are varying levels of severity but I tend to see a “plateau” phase where the thinning reaches a certain point and stabilizes. In other words, it would be highly unusual for a patient to lose their hair entirely with this medication’.
I take this as great news which gives me immense hope! Now my new plan to aid/stimulate hair growth is to 1) daily massage my scalp with ‘Brahmi oil or Bringraj oil’ at night and washing it out in the morning (will need to protect my pillow and sheets); 2) restart ‘Manjishtha’ to support my blood, lymph and circulatory system; 3) incorporate ‘Amla’ for a healthy dose of Vitamin C, etc. My research also shows that topical 5-alpha reductase inhibitors (found in pumpkin see oil) and supplementation of vitamin C (Amla) and omega-3 fatty acids would support hair growth! Lets see if this plan aids me in restoring my crowning glory. I will report out in 3-4 months if this plan helps me any. Wish me luck!